Wednesday, 24 October 2012

Weight gain....

...weight loss and medication.

If you slurp down a bottle of wine with a handful of anti-depressants, anti-psychotics, beta blockers, anti-convulsants, sedatives and the other handful of Rennies....you will put on weight.

This may not be a great surprise to you, but it was to me.

I had always been at the biggest a size eight, and at  my worst, or smallest, a size zero. I had been treated for anorexia, my elders just told me I was naturally thin, but whatever, I was always small....well small in size, I am five foot nine and three quarters tall...hell yes don't forget that three quarters! It never bothered me, it was just the way  it was... I could eat anything I wanted, and did. Had four children, and always returned to my 'naturally' small size.

Had I done any Dr Google research, I would have found out that weight gain from the medication was inevitable, but there lies the quandary.... to be drugged up, feel better, and be fat, or not to take the medication, stay small but probably sectioned under the Mental Health Act?

After multiple overdoses, I have been taken off all the medication, apart from the anti-convulsants and sedatives, and tah dah.....weight comes off. Odd, I don't feel 'mentally' any different, but I am losing weight. Maybe the vegetarian diet? No, I don't think so, I have turned into a mouse, and generally eat cheese for my main three meals each day!

When I first realised that I had ballooned from a size four to a size eighteen, I was devastated....marched to doctors, demanded bariatric surgery, or at least weight loss medication. The doctor said it wasn't that desperate, but then she wasn't on benefits, with an ever shrinking wardrobe was she? Then stamped off to psychiatrist and demanded the same, except this time, blaming him entirely for having prescribed me this Augustus Gloop medication.

At the time, the increased weight, plus the pit of doom, plus outside pressure, made things a lot more difficult than they should have been, and I wonder if I would have felt a lot better if I had just been told that weight gain was  on its way? 

Anyway, I am not suggesting that you don't take any medication you have been prescribed, but I do suggest that you do some research and find out what the side effects of your medication are!

Much love x  

3 comments:

Laura said...

Hi Isabella - Just wanted to send a big hug your way. Hope you are Ok. Love Laura xxx

Isabelle Nuts said...

Hello Laura, I am ok, hope you are too. Hugs x

Gordon said...

Hey, it's getting to be a long time and I'm wondering if you are OK. No problem if you just aren't up to blogging, but stay safe. Gordon.